Title: A kinetic theory for the drift-kink instability
Authors: Lapenta, Giovanni ×
Brackbill, JU #
Issue Date: 1997
Publisher: American Geophysical Union
Series Title: Journal of Geophysical Research vol:102 issue:A12 pages:27099-27108
Abstract: We have developed a linear two-dimensional kinetic theory, which is motivated by recent results for the drift-kink instability. The theory predicts plasma instability for large values of ion-electron temperature ratios. T-i/T-e, moderate drift speeds, and large ion-electron mass ratios, m(i)/m(e), corresponding to conditions in the near-Earth region of the magnetotail neutral sheet. The growth rate predicted by the theory is in good agreement with nonlinear plasma simulations (but the mode structure is not), including linear growth rates obtained with an implicit, electromagnetic simulation with realistic ion-electron mass ratio.
ISSN: 0148-0227
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Plasma-astrophysics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy


All items in Lirias are protected by copyright, with all rights reserved.

© Web of science